Alert archive / Massachusetts / Flash Flood Warnings in 2008

Flash Flood Warning 12, NWS Boston/Norton, MA

August 11, 2008Franklin County, Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Aug 11, 2008, 4:52 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2008, 4:52 PM EDT (20:52 UTC)
Expired
Aug 11, 2008, 5:15 PM EDT
In force
23 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 94 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 112052
FFWBOX
MAC011-013-015-112115-
/O.NEW.KBOX.FF.W.0012.080811T2052Z-080811T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  EXTREME NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 515 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A VERY SLOW MOVING THUNDERSTORM PRODUCING TORRENTIAL DOWNPOURS   
  OVER THE WARNING AREA. THE STORM WAS MOVING TO THE WEST AT 5 MPH. 
  FLASH FLOODING IS EXPECTED WITH THIS THUNDERSTORM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLAINFIELD...HAWLEY...CHARLEMONT...BUCKLAND AND ASHFIELD

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...INCLUDING UNDERPASSES. THE WATER MAY BE TOO DEEP TO ALLOW
VEHICLES TO CROSS SAFELY...OR THE ROADWAY MAY BE UNDERMINED.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW
WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN
BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID
STREAMS OR CREEKS AND HEAD TO HIGHER GROUND IMMEDIATELY.

LAT...LON 4237 7307 4239 7300 4264 7295 4264 7273
      4226 7273 4226 7299 4230 7301 4230 7302

$$

NMB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 4:16 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 11, 4:16 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT MON AUG 11 2008

.SYNOPSIS...
AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT
TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID
TO LATE WEEK THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WHILE SHOWERS AND THUNDERSTORMS HAVE TEMPORARILY CEASED ACROSS
SOUTHERN NEW ENGLAND...MORE HAVE DEVELOPED JUST OUTSIDE THE WARNING
AREA.  THESE WILL MOVE INTO THE WESTERN MASSACHUSETTS AND
NORTHEASTERN CONNECTICUT IN THE NEXT FEW HOURS.  THESE STORMS ARE
LIKELY TO BECOME SEVERE AS THIS IS WHERE THE BEST CAPE IS.  IN
ADDITION...0-6KM BULK SHEAR NUMBERS FROM THE SPC SREF MESOANALYSIS
PAGE RANGE FROM 30-40KTS.  THE MAIN THREAT WITH THESE STORMS WILL BE
LARGE HAIL WITH THE COLD POOL ALOFT.  HOWEVER...THERE IS A LOW
PROBABILITY OF AN ISOLATED TORNADO OR WATERSPOUT.  MOST LIKELY AREA
IS ACROSS RI AND SE MASS...HOWEVER...THEY CANNOT BE RULED OUT ACROSS
WESTERN MASS AND NORTHERN CONNECTICUT.  LOW LEVEL EASTERLY FLOW IS
CONTRIBUTING TO LOW LEVEL WIND SHEAR AND LAPS SOUNDINGS INDICATE
LCLS AROUND 2000 FEET AND 1000 J/KG OF CAPE.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
REST OF TONIGHT...SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY
DIMINISH THROUGH THE EARLY MORNING HOURS.  GIVEN THIS...FLASH
FLOODING WILL REMAIN A THREAT.  THERE WILL BE AN INCREASED RISK OF
FLASH FLOODING ACROSS THE AREAS THAT HAVE HAD THE MOST RAIN TODAY
AND YESTERDAY.  THESE INCLUDE CENTRAL...RURAL RHODE ISLAND...SOUTH
COASTAL MASSACHUSETTS...AND THE METRO WEST REGION OF MASSACHUSETTS.
THESE AREAS HAVE ALL HAD SIGNIFICANT AMOUNTS OF RAINFALL SINCE
SUNDAY.

TUESDAY...UPPER LEVEL FLOW SWITCHES TO THE NORTH AS THE UPPER LEVEL
LOW MOVES OFF THE NEW ENGLAND COAST.  SKIES SHOULD CLEAR GRADUALLY
THROUGH THE DAY...ALLOWING FOR MORE DAYTIME HEATING.  ON THE ONE
HAND...HIGH TEMPERATURES SHOULD GET INTO THE MID TO UPPER 70S.  ON
THE OTHER HAND...MORE SUNSHINE WILL LEAD TO GREATER INSTABILITY.
WHILE THERE ISN/T A GOOD LIFTING MECHANISM FOR STORMS TO DEVELOP...
DAYTIME HEATING MAY BE ENOUGH FOR A FEW STORMS TO DEVELOP.  WITH
UNSEASONABLY COLD AIR ALOFT...THESE STORMS MAY PRODUCE LARGE HAIL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TUE NIGHT AND WED...ANY LINGERING SHOWERS SHOULD RAPIDLY DIMINISH
EARLY TUE EVENING AND A DRY NIGHT IS EXPECTED. A MOSTLY SUNNY AND
SEASONABLY WARM DAY IS EXPECTED WED. IT WILL BE MUCH MORE STABLE...
HOWEVER MODELS DO SHOW SOME INSTABILITY AND CLOUDINESS DEVELOPING IN
THE NORTHWEST PART OF MA AND SOUTHERN NH LATE IN THE DAY...SO WILL
MENTION A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM THERE.

WED NIGHT...A CLEAR TO PARTLY CLOUDY NIGHT IS EXPECTED...ASSUMING
THAT A STORM SYSTEM WILL REMAIN FAR ENOUGH SOUTH OF THE REGION...SEE
THU BELOW.

THU... THERE IS A HIGH DEGREE OF UNCERTAINTY FOR THE THURSDAY
FORECAST. A STRONG LOW PRESSURE SYSTEM WILL HAVE MOVED FROM THE
SOUTHERN STATES TO THE CAROLINAS AND THEN SOUTH OF NEW ENGLAND BY
EARLY THU MORNING. THE GFS HAS BEEN CONSISTENT IN KEEPING THIS FAR
ENOUGH OFFSHORE TO THE SOUTHEAST TO PREVENT ANY IMPACT ON SOUTHERN
NEW ENGLAND...JUST HIGHER SEAS WELL OFFSHORE. THE NAM HAS THE LOW
CLOSER TO US...BUT STILL PASSING OUT OVER GEORGES BANK. ITS MAIN
UPWARD VERTICAL MOTION FIELD REMAINS OFF THE COAST AND THERE APPEARS
TO BE GOOD SEPARATION BETWEEN THAT AREA AND A SECOND AREA OF UPWARD
MOTION IN EASTERN NEW YORK STATE...WITH SOUTHERN NEW ENGLAND IN A
MINIMUM AREA...ALTHOUGH STILL WITH SOME PRECIPITATION. THE ECMWF
MODEL...WHICH PAINTED A STRONG NOREASTER ON ITS 00Z MODEL RUN...
CONTINUES TO SHOW A 996 MB LOW...BUT PASSING A FEW HUNDRED MILES EAST
OF THE BENCHMARK.

UPSHOT...HAVE A CAUTIOUSLY OPTIMISTIC FORECAST GOING... MOST IN LINE
WITH THE GFS. WILL HAVE A PARTLY TO MOSTLY CLOUDY DAY WITH A SMALL
CHANCE OF SHOWERS. BUT AGAIN... THIS WILL NEED TO BE WATCHED CLOSELY
IN CASE THIS STORM COMES CLOSER.

FRI THROUGH MON...
COLD FRONT HEADS OFFSHORE FRI MORNING FOLLOWED BY DRY WEATHER THROUGH
WEEKEND. HUMIDITY LEVELS SHOULD INCREASE AGAIN AS WE GET TO SUNDAY
AS HIGH PRESSURE MOVES OFFSHORE AND FLOW BECOMES SW. WARM FRONT
LIFTING N TOWARD SOUTHERN NEW ENGLAND MON WILL BRING CHANCE OF
SHOWERS/STORMS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
DRY SLOT WORKING N INTO REGION WILL BRING A PERIOD OF VFR TO MOST
TERMINALS THIS AFTERNOON...BEFORE LOWERING BACK TO MVFR LATE THIS
AFTERNOON AND EARLY THIS EVENING.

TSTMS LIFTING N ACROSS NYS AND SW CT WILL GRADUALLY SHIFT E INTO
SOUTHERN NEW ENGLAND EARLY THIS EVENING WITH LOCAL IFR...MAINLY
KBDL-KPVD-KHYA CORRIDOR. POTENTIAL FOR HAIL AND STRONG WIND GUSTS
22Z TO 02Z IN THIS AREA.

MVFR/IFR OVERNIGHT AS LOW PASSES S OF NEW ENGLAND AND WINDS SHIFT TO
N/NW. CEILINGS IMPROVE TO VFR TUE MORNING BEFORE CLOUDS SCATTER OUT
TUE AFTERNOON. SCATTERED TSTMS POSSIBLE ACROSS INTERIOR TUE AFTERNOON
AS WELL.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...

PERIODS OF MVFR CONDITIONS ARE LIKELY WED THROUGH THU NIGHT...BUT
VFR CONDITIONS ARE EXPECTED FOR THE MOST PART. VFR CONDITIONS FRI AND
SAT.

&&

.MARINE...
THIS AFTERNOON...SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE
COASTAL WATERS.  SOME OF THESE STORMS COULD BE SEVERE.  IN
ADDITION...WATERSPOUTS MAY FORM WITH THE STRONGEST STORMS.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
COASTAL WATERS.  IN ADDITION...PATCHY FOG IS ALSO POSSIBLE.  SEAS
WILL BEGIN BUILDING TO AROUND 4 FEET IN STRONG SOUTHERLY FLOW.

TUESDAY...SEAS AND WINDS WILL BUILD TO AROUND SMALL CRAFT CRITERIA
BY THE END OF THE DAY IN STRONG SOUTHERLY FLOW.  WHILE SHOWERS AND
THUNDERSTORMS WILL BE LESS WIDESPREAD THAN TODAY...THEY ARE STILL
POSSIBLE.

OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... GENERALLY TRANQUIL
CONDITIONS ARE EXPECTED DURING THE LONGER TERM PORTION OF THE
FORECAST. HOWEVER...WILL HAVE TO WATCH AND SEE HOW CLOSE LOW PRESSURE
GETS TO THE COAST WHILE MOVING NORTHEASTWARD WELL SOUTHEAST OF
NANTUCKET THURSDAY. THIS COULD RESULT IN SMALL CRAFT CONDITIONS ON
THE OUTERMOST COASTAL WATERS AND THE OFFSHORE WATERS.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 10 PM THIS EVENING ACROSS
THE AREA...WITH THE EXCEPTION OF CAPE COD AND THE ISLANDS.

ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY
AROUND 1.4 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW IS
FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL TODAY AND
EARLY TONIGHT. SPOTTER OBSERVATIONS AND RADAR INDICATE THE POTENTIAL
TO RECEIVE 3 TO 4 PLUS INCHES OF RAIN IN A RELATIVELY SHORT PERIOD OF
TIME. URBAN FLASH FLOODING IS OF THE GREATEST CONCERN TODAY...THOUGH
SMALL STREAM FLASH FLOODING WILL BE POSSIBLE AS WELL...STREAMS ARE
ALREADY RUNNING ABOVE NORMAL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MAZ002>021-
     026.
NH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NHZ011-012-
     015.
RI...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR ANZ234-236.

&&

SYNOPSIS...JWD
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...JWD/GAF
AVIATION...JWD/GAF
MARINE...RLG/GAF
HYDROLOGY...NMB
Hazardous weather outlook, Aug 11, 4:32 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT MON AUG 11 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-120845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
432 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

FLOOD ADVISORY OR ISOLATED SMALL SCALE FLASH FLOODING /SEVERAL
COMMUNITIES/ EXPECTED AS ISOLATED THUNDERSTORMS THIS MORNING BECOME
MORE NUMEROUS THIS AFTERNOON AND ARE SLOW MOVING.

MOST FAVORED REGION FOR FLOODING RAINS...URBAN CENTERS AND HILLY
TERRAIN...EXTENDS FROM THE EAST SLOPES OF THE BERKSHIRES EAST
SOUTHEASTWARD ACROSS HARTFORD SPRINGFIELD TO THE STATE OF RHODE
ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS AS WELL AS THE WORCESTER
HILLS. POWER OUTAGES FROM LIGHTNING STRIKES ARE LIKELY THIS
AFTERNOON. THERE SHOULD BE REPORTS OF HAIL THIS AFTERNOON AND
POSSIBLY ISOLATED DAMAGING WIND GUSTS IN THE FLOOD PRODUCING
THUNDERSTORM REGION.

SHOWERS OF VERY HEAVY FLOOD PRODUCING RAIN WITH ISOLATED THUNDER MAY
CONTINUE WELL INTO THE NIGHT...MAINLY EASTERN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE LIKELY TUESDAY
AFTERNOON...MAINLY THE MONADNOCKS AND WORCESTER HILLS TO NORTHERN
RHODE ISLAND AND EASTERN MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN NOON AND 8 PM TODAY.

ANZ230>237-250-254-255-120845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
432 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS IN THE SOUTH COASTAL WATERS EARLY THIS MORNING
MAY BECOME MORE NUMEROUS THIS AFTERNOON...SEVERAL WITH POTENTIAL TO
PRODUCE WIND GUSTS TO 35 KNOTS...FREQUENT LIGHTNING AND HAIL.

THE RISK OF THUNDERSTORMS SHOULD LIFT NORTHWARD INTO THE EASTERN
MASSACHUSETTS WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON IN THE EASTERN
MASSACHUSETTS COASTAL WATERS FROM PLYMOUTH NORTHWARD AND POSSIBLY
NARRAGANSETT AND CAPE COD BAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DRAG

In the hours before

Special weather statement, Aug 11, 11:17 AM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1117 AM EDT MON AUG 11 2008

MAZ017-018-020-021-RIZ007-111615-
NEWPORT RI-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH
MA-WESTERN PLYMOUTH MA-
1117 AM EDT MON AUG 11 2008

AT 1116 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES NORTHWEST OF DARTMOUTH...OR ABOUT 6 MILES
SOUTHWEST OF NEW BEDFORD...MOVING NORTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...WESTPORT AND NEW BEDFORD BY 1130 AM
EDT...FALL RIVER AND 6 MILES WEST OF ACUSHNET BY 1140 AM EDT...7
MILES EAST OF SOMERSET BY 1150 AM EDT...FREETOWN AND DIGHTON BY 1210
PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG
Special weather statement, Aug 11, 12:48 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1248 PM EDT MON AUG 11 2008

MAZ022-111715-
BARNSTABLE MA-
1248 PM EDT MON AUG 11 2008

AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER YARMOUTH...OR ABOUT 4 MILES EAST OF
BARNSTABLE...MOVING NORTH AT 39 MPH.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

FRANK
Local storm report, Aug 11, 2:49 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT MON AUG 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     FLASH FLOOD      2 E NEW BEDFORD         41.66N 70.90W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            SIGNIFICANT FLOODING OF COGGESHALL ST. EMERGENCY VEHICLES
            REROUTED.

1141 AM     FLASH FLOOD      DARTMOUTH               41.57N 71.00W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            FLOODING ON RUSSELLS MILLS RD IN AREA OF HIGH SCHOOL. OLD
            WESTPORT RD ALSO IMPASSABLE

1146 AM     FLASH FLOOD      DARTMOUTH               41.57N 71.00W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            MULTI CARS STUCK IN FLOOD WATERS ON RTE 6E AND ROAD
            CLOSED.

1151 AM     FLASH FLOOD      NEW BEDFORD             41.66N 70.94W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            COVE ROAD IMPASSABLE AND WEST RODNEY FRENCH BLVD UNDER 2
            FEET OF WATER.CAR STUCK IN WATER AND PEOPLE RESCUED ON
            DEAN ST.

1208 PM     FLASH FLOOD      NEW BEDFORD             41.66N 70.94W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            FIRE TRUCK STUCK IN FLOOD WATERS ON ROUTE 18.

1225 PM     FLASH FLOOD      NEW BEDFORD             41.66N 70.94W
08/11/2008                   BRISTOL            MA   AMATEUR RADIO

            SOUTH WATER AND BUILDINGS BASEMENTS FLOODED. BROWNELL AND
            HAWTHORNE AVE NEAR THE JEWISH CENTER FLOODED AND
            IMPASSABLE.

&&
Special weather statement, Aug 11, 3:57 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT MON AUG 11 2008

CTZ002-003-112045-
HARTFORD CT-TOLLAND CT-
357 PM EDT MON AUG 11 2008

AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 35 MPH AND SMALL HAIL OVER MARLBOROUGH...OR ABOUT 5 MILES
NORTHEAST OF EAST HAMPTON...MOVING NORTHEAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...HEBRON BY 410 PM EDT...COLUMBIA AND 8
MILES SOUTHEAST OF MANCHESTER BY 420 PM EDT...ANDOVER AND BOLTON BY
430 PM EDT...COVENTRY BY 440 PM EDT...STORRS BY 450 PM EDT.

HEAVY RAIN MAY CAUSE STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:16 AM EDTAreal Flood AdvisoryBOXHampden, Norfolk, Worcester5 hr
Aug 11, 8:08 AM EDTSpecial Marine WarningBOX22 min
Aug 11, 9:57 AM EDTSpecial Marine WarningBOX33 min
Aug 11, 10:30 AM EDTSpecial Marine WarningBOX30 min
Aug 11, 10:55 AM EDTAreal Flood AdvisoryBOXBristol, Plymouth3 hr
Aug 11, 11:47 AM EDTSpecial Marine WarningBOX58 min
Aug 11, 11:56 AM EDTSevere Thunderstorm WarningBOXBristol, Plymouth34 min
Aug 11, 12:00 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth3 hr
Aug 11, 1:14 PM EDTFlash Flood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more15 min
Aug 11, 1:34 PM EDTFlash Flood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more8 hr
Aug 11, 2:22 PM EDTAreal Flood AdvisoryBOXBristol3 hr
Aug 11, 4:22 PM EDTSpecial Marine WarningBOX53 min
Aug 11, 4:32 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire3 hr
Aug 11, 5:11 PM EDTSpecial Marine WarningBOX64 min
Aug 11, 5:46 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Aug 11, 6:39 PM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Dukes, Plymouth3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.